Please help me

Hi, I'm having a really bad few days. I am unable to take most antidepressants as I seem to suffer such severe side effects and the two that I did get on with gave me heart problems! I have had some therapy which helped to a point but then it stopped as I could only get 6 weeks on the NHS. I have applied for some more but now its a waiting game. My GP feels he can't really do any more for me with regards to medication. Now I am having to go private to see a psychiatrist which is going to cost me £380 for the first consultation, Im at my wits end because my anxiety has sky rocketed, It come over me in waves throughout the day which is making me feel like I am going mad along with all the usual symptoms of anxiety attacks, the only thing I don't get is the heart racing as I try to breath through it. But I feel shaky, cold, sick, clammy and feel I need someone to help me as I feel like I am losing it. I have been crying a lot too, not sure if it the depression or anxiety making me cry. I feel that I am at my wits end. I lost my job at the beginning of this year because of the anxiety and depression. Has anyone managed to get there anxiety and depression under control and living a normal life again without the aid of antidepressants? If so please tell me how you have managed it. Thanks in advance. x

6 Replies

  • Sometimes with depression and panic attacks we can suffer sensations in the heart. This is known as FIGHT or Flight where the heart will palpate, this feeling is like a fluttering in the heart itself, this is caused by adrenaline that is produced in the body been produced in excess. Hence the fluttering in your heart.

    I am not saying this is happening in your case, only it is possible that can be a natural cause that may be considered.

    When we start taking some AD we can have contraindications until we get used to the drug itself. Again some medications taken in tandem can also effect the AD, this is not unusual. AD in its own right can cause a mix of contraindications until you get used to them. This can take upwards of three to four weeks, at this time the GP may up the dose for a period of time to control any negative feelings. If you are removed from the medication to early the loss of the medications can cause further problems and you should generally be weaned of them over an extended period recommended by your CPN or GP.

    Sometimes if the AD is mixed with another AD you may have amplified contraindications for an extended period until you get used to the medications

    Of course we are not GPs or Specialists in the treating of mental health conditions and it is very important you discuss your treatments with those who know you and are qualified.

    The problems like sweating and other problems can be caused by the drug, or not having the drugs. Again this can be caused by the production of adrenaline and stress. This needs to be addressed by your GP or CPN etc

    If you need support we are always around, remember your GP is in partnership with you when it comes to your Health Needs and Concerns


  • Hi Bob, the problems I had with my heart was due to Citalopram and Sertraline (both helped my depression, I was able to live a "normal life") unfortunately they both gave me a long qt with my heart which can be fatal, (this is very rare, so I don't want to scare anyone and I will now have to be careful with lots of different types of medications not just AD's) so my Dr took me of the medication very quickly. The last 6 months I have tried a couple more AD's but the side effects of hallucinations and extreme zombie like feeling did not fade so I was taken off of them. For the last 8 weeks I have not been on any meds and I am waiting for my 2nd lot of counselling. This past week though things have got really bad with my anxiety and depression. I just really wanted to know if any one else on here has got there anxiety and depression under control without taking meds.

  • We are always around to help


  • When you talk to your GP, ask if relaxation techniques may be able to help you get some form of relief.

    There are three different techniques to try

    They are




    These can be introduced with minimal training and possibly help you relax when stressed

    Good Luck


  • Hi, this may sound crazy and is a long process but have you had your vitamin levels checked? You can get this done via a blood test. Sometimes lack of say b12 can cause loads of these problems. I had anxiety and depression for years but since getting my vitamin levels correct my depression has stopped. Some people do not absorb multivits well so need to take b12, ferritin, selenium, vit c, and D vitamins seperate. There is also a suppliment called 5-htp which can help with depression. Sometimes there is something physical going on in the body causing it.

  • I will mention it to my GP, thanks! x

You may also like...